MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER¿ BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Model Number BD7TCDF4L
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 01/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure with an ez steer¿ bi-directional electrophysiology catheter.The patient suffered cardiac tamponade requiring a pericardiocentesis.It was reported that avnrt was assessed via ep study.Patient underwent tamponade prior to avnrt ablation.Additional information was received.The adverse event was discovered during use of biosense webster products.Pericardiocentesis was performed.It was unknown if the patient required extended hospitalization because of the adverse event.Generator information was a ngen, sn unknown.No transseptal puncture was performed.Prior to noting the cardiac tamponade, ablation was not performed.There is no evidence of steam pop.The event occurred during the ep study phase.No irrigated catheter was used.
 
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on 06-feb-2023.The tamponade did not involve any biosense webster products.Additional information was received on 14-feb-2023.Catheter was connected to the patient interface unit but not inserted in the femoral access.Since additional information stated that the catheter was not inserted in the femoral access and the tamponade did not involve any biosense webster products, the mdr reportability was re-assessed to concomitant product and no longer considered mdr reportable.Therefore, updated the h6 medical device problem code field from patient device interaction problem (a01) to adverse event without identified device or use problem (a24).Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER¿ BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16243965
Report Number2029046-2023-00157
Device Sequence Number12417879
Product Code LPB
UDI-Device Identifier10846835002515
UDI-Public10846835002515
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P950005/S19
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2025
Device Model NumberBD7TCDF4L
Device Catalogue NumberBD7TCDF4L
Device Lot Number30917737M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2023
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date02/25/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_NGEN RF GENERATOR
Outcome Attributed to Adverse Event Life Threatening;
Patient Age62 YR
Patient SexMale